Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 313, NWS Nashville, TN

June 11, 2006Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2006, 8:47 PM CDT for Robertson County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2006, 8:47 PM CDT (01:47 UTC)
Expired
Jun 11, 2006, 9:15 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Robertson County, TN

The radar

The Nashville radar (KOHX), 43 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
773 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1775 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 120148
SVROHX
TNC147-120215-
/O.NEW.KOHX.SV.W.0313.060612T0147Z-060612T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
847 PM CDT SUN JUN 11 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBERTSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPRINGFIELD

* UNTIL 915 PM CDT

* AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND    
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR   
  SPRINGFIELD...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE AT...
  CROSS PLAINS BY 900 PM CDT
  GREENBRIER BY 905 PM CDT
  RIDGETOP BY 910 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3667 8694 3650 8713 3636 8688 3645 8669
      3662 8659

$$
BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:15 PM CDT, 5 hours 32 minutes earlier.

Area forecast discussion, Jun 11, 3:15 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT SUN JUN 11 2006

.DISCUSSION...
FRONT CONTINUES TO WIGGLE AROUND IN KY...WINDS AT PAH WERE LIGHT
NLY THIS MORNING AND HAVE SHIFTED BACK TO THE SOUTH. FRONT APPEARS
TO LIE ALONG A LINE FROM CNTRL MO TO THE SRN TIP OF IL TO NEAR
JACKSON KY. RADAR RETURNS TO THE WEST SEEM TO BE HAVING A HARD TIME
MAINTAINING STRENGTH. MODELS, HOWEVER, ALL INDICATE THAT PRECIP
ACTIVITY WILL INCREASE LATE THIS AFTERNOON AND EVENING OVER MIDDLE
TENNESSEE.

FRONT IS EXPECTED TO MOVE SWD INTO THE MIDSTATE TONIGHT AS THE
CANADIAN RIDGE PRESSES FURTHER SWD. PRECIP ACTIVITY SHOULD TAPER
OFF TOMORROW AFTN AS NLY FLOW TAKES HOLD OVER THE AREA.

AS THE RIDGE MOVES FURTHER SOUTH ON MON NGT...THE GFS PUSHES
THE TROPICAL FEATURE IN THE GULF OF MEXICO NEWD ACROSS NRN FLORIDA
ON TUE...TAKING ITS MOISTURE NEWD AND WELL AWAY FROM THE MIDSTATE.

LITTLE SGFNT WX THROUGH MIDWEEK...AWAITING THE NEXT DEVELOPING LOW
PRESSURE AREA IN THE PLAINS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    69  84  62  85 /  60  20  10  10
CLARKSVILLE  66  82  59  83 /  50   0  10   0
CROSSVILLE   64  79  57  79 /  60  20  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Jun 11, 5:08 AM CDT, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
508 AM CDT SUN JUN 11 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-121030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
508 AM CDT SUN JUN 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SOUTHWARD ACROSS MIDDLE TENNESSEE LATE
TODAY AND TONIGHT...AND PRODUCE A CHANCE FOR THUNDERSTORMS.
A FEW STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE TODAY AND TONIGHT.

19

In the hours before

Special weather statement, Jun 11, 7:28 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
728 PM CDT SUN JUN 11 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-120100-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
728 PM CDT SUN JUN 11 2006

...STRONG THUNDERSTORMS ALONG THE KENTUCKY BORDER...

AT 730 PM...THUNDERSTORMS WERE MOVING ALONG AND JUST NORTH OF THE
KENTUCKY STATE LINE...FROM NORTH OF CLARKSVILLE TO NORTH OF THE
PORTLAND AREA. SOME OF THESE STORMS ARE STRONG...AND PRODUCING WIND
GUSTS TO 45 MPH AND DIME SIZE HAIL...WITH THE POTENTIAL TO BECOME
SEVERE.

A WEAK LOW LEVEL JET...IS PUNCHING INTO WESTERN TENNESSEE THIS
EVENING...IN AN AREA OF RATHER LARGE INSTABILITY. AS A RESULT...
STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP WEST OF THE NASHVILLE
AREA BY 9 PM.

THE WEATHER SERVICE IN NASHVILLE WILL CONTINUE TO MONITOR THE
SITUATION CLOSELY. WARNINGS FOR COUNTIES NEAR THE KENTUCKY BORDER
MAY BE NEEDED BY 8 PM.

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 9:04 PM CDTSevere Thunderstorm WarningOHXBenton56 min
Jun 11, 9:08 PM CDTSevere Thunderstorm WarningOHXSumner38 min
Jun 11, 10:26 PM CDTSevere Thunderstorm WarningOHXHumphreys34 min
Jun 11, 11:32 PM CDTSevere Thunderstorm WarningOHXWilliamson58 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.